MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC; CATHETER, CONTINUOUS FLUSH
Model Number 6779-002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Hematoma (1884); Swelling/ Edema (4577)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject experienced right sided inguinal hematoma with scrotal involvement requiring prolonged hospitalization and medication.On (b)(6) 2025, subject was randomized to the study.Anticoagulation and ekos index procedure were performed on the same day.Two ekos devices were successfully placed in the right pulmonary artery and left pulmonary artery.Therapy was initiated via the ekos devices at a rate of 2mg/hr for a total dose of 7 mg across both catheters on same day.On (b)(6) 2025, the subject was noted to have increasing tenderness and hard swelling around right groin region where the venous catheter site was accessed.Subject was also noted to have increased swelling and purple discoloration that worsened over a day.A ct of abdominal and pelvis was performed which revealed, small foci of active bleeding in the subcutaneous tissues of the right groin, adjacent right inguinal hematoma extends into the right scrotum and towards the right flank.Bilateral central and segmental pulmonary emboli with overall decreased clot burden when compared to (b)(6) 2025.The bleed was determined to be venous in origin and should respond to pressure.Apixaban was started.The severity of the event was noted to be mild, and the event led to prolongation of hospitalization.On (b)(6) 2025, subject had significant improvement in tenderness and swelling began to improve.Anticoagulation was restarted and subject was hemodynamically stable before discharge.On (b)(6) 2025 the subject was discharged.
 
Additional Manufacturer Narrative
A2 - age at time of event: the subject was 73 years old at the time of study enrollment.D4 - lot number: there were two potential lot numbers for the device; 8035188332 or 8035347912.

Brand Name
EKOSONIC
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21638098
Report Number2124215-2025-16847
Device Sequence Number15587511
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6779-002
Device Catalogue Number6779-002
Device Lot Number8035188332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/18/2025
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite